MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC HANDLE WITH MINI QUICK COUPLING, STAINLESS STEEL; TAP,BONE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC HANDLE WITH MINI QUICK COUPLING, STAINLESS STEEL; TAP,BONE
Model Number 310.95
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device used in a veterinary case - no patient information will be reported.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, during an unknown procedure the handle with mini quick coupling was not gripping the drill bits and screwdriver tips.It was unknown when the issue was discovered.There was surgical delay of ten (10) minutes.A backup device was used to complete the procedure.The procedure was completed successfully.Patient outcome is unknown.This report involves one (1) handle with mini quick coupling, stainless steel.This is report 1 of 1 for (b)(4).This report is for a veterinary complaint.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H3, h6: the device has been received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: part number: 310.95, lot number: 8803278, manufacturing site: bettlach, release to warehouse date: february 11, 2014.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Visual inspection: the handle with quick coupling, stainless steel (p/n: 310.95, lot #: 8803278) was returned and received at us customer quality (cq).Upon visual inspection, deep scratches were observed on the device.No other issues were identified with the returned device.Functional testing: the functional testing was not performed as the device was returned by itself.During testing at service and repair, the device failed to operate smooth and non-binding through the entire range of operation.Can the complaint be replicated with the returned device? unable to perform service and repair evaluation: veterinary complaint: it was reported that on an unknown date, the handle with mini quick coupling was not gripping the drill bits and screwdriver tips.The repair technician reported the device failed for the instrument operation to be smooth or non-binding.The supplier unable to repair is the reason for repair.The item is not repairable per the inspection sheet.The cause of the issue is unknown.The item will be forwarded to customer quality.The evaluation was confirmed.Dimensional inspection: a dimensional inspection was performed on the returned device.The internal diameter of the cannulation in the coupling was measured to be 2.37 mm (gage pin: gp32).This is within the specification of 2.36 h8 mm (2.36 mm +0.014 mm/-0 mm (iso 286-2).Further dimensional inspection to capture functionality cannot be performed as the internal components were inaccessible without the destruction of the device.Document/specification review based on the date of manufacture the following drawings, the current and manufactured revision of drawings were reviewed handpiece , cmf , smw.Complaint confirmed? yes, the device received failed to operate smooth and non-binding.Hence confirming the complaint.Investigation conclusion the complaint condition is confirmed for the handle with quick coupling, stainless steel (p/n: 310.95, lot #: 8803278).There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.The potential cause could be due to the binding of the collar.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Concomitant device reported: screwdriver shaft (part number unknown, lot unknown, quantity 1), drill bits (part number unknown, lot unknown, quantity unknown).

Brand Name
HANDLE WITH MINI QUICK COUPLING, STAINLESS STEEL
Common Device Name
TAP,BONE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9971766
Report Number2939274-2020-01901
Device Sequence Number16780676
Product Code HWX
UDI-Device Identifier10886982187147
UDI-Public(01)10886982187147
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number310.95
Device Catalogue Number310.95
Device Lot Number8803278
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/01/2020
Initial Date Received by Manufacturer 03/23/2020
Supplement Date Received by Manufacturer05/01/2020
05/19/2020
Initial Report FDA Received Date04/17/2020
Supplement Report FDA Received Date05/13/2020
05/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - DRILL BITS: TRAUMA; UNK - SCREWDRIVERS: SHAFTS